• Previous Article
    A class of stochastic mathematical programs with complementarity constraints: reformulations and algorithms
  • JIMO Home
  • This Issue
  • Next Article
    Variational inequalities and a transport planning for an elastic and continuum model
January  2005, 1(1): 87-98. doi: 10.3934/jimo.2005.1.87

Index-plus-alpha tracking under concave transaction cost


Department of Industrial and Systems Engineering, Chuo University, Japan, Japan

Received  April 2004 Revised  December 2004 Published  January 2005

We will propose a new scheme to construct an index-plus-alpha portfolio which outperforms a given index by a small positive amount alpha. Among such methods is index tilting where the weight of an index tracking portfolio is slightly modified by taking into account the various information about individual assets. However, portfolios generated by these methods need not outperform the index, particularly when we compare the performance on the net basis, i.e., return after subtracting the transaction cost.
    The method to be proposed in this paper is to calculate a portfolio which keeps track of an index-plus-alpha portfolio with minimal transaction cost. The problem is formulated as a concave minimization under linear constraints, which can be solved in an efficient manner by a branch and bound algorithm. We will demonstrate that this method can usually outperform the given index when alpha is chosen in an appropriate manner.
Citation: Hiroshi Konno, Tomokazu Hatagi. Index-plus-alpha tracking under concave transaction cost. Journal of Industrial & Management Optimization, 2005, 1 (1) : 87-98. doi: 10.3934/jimo.2005.1.87

Shaolin Ji, Xiaomin Shi. Recursive utility optimization with concave coefficients. Mathematical Control & Related Fields, 2018, 8 (3&4) : 753-775. doi: 10.3934/mcrf.2018033


Chao Zhang, Jingjing Wang, Naihua Xiu. Robust and sparse portfolio model for index tracking. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1001-1015. doi: 10.3934/jimo.2018082


Z.G. Feng, K.L. Teo, Y. Zhao. Branch and bound method for sensor scheduling in discrete time. Journal of Industrial & Management Optimization, 2005, 1 (4) : 499-512. doi: 10.3934/jimo.2005.1.499


Nguyen Van Thoai. Decomposition branch and bound algorithm for optimization problems over efficient sets. Journal of Industrial & Management Optimization, 2008, 4 (4) : 647-660. doi: 10.3934/jimo.2008.4.647


Zhongbao Zhou, Ximei Zeng, Helu Xiao, Tiantian Ren, Wenbin Liu. Multiperiod portfolio optimization for asset-liability management with quadratic transaction costs. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1493-1515. doi: 10.3934/jimo.2018106


Jing Zhou, Zhibin Deng. A low-dimensional SDP relaxation based spatial branch and bound method for nonconvex quadratic programs. Journal of Industrial & Management Optimization, 2020, 16 (5) : 2087-2102. doi: 10.3934/jimo.2019044


Jing Zhou, Cheng Lu, Ye Tian, Xiaoying Tang. A SOCP relaxation based branch-and-bound method for generalized trust-region subproblem. Journal of Industrial & Management Optimization, 2021, 17 (1) : 151-168. doi: 10.3934/jimo.2019104


Shouchuan Hu, Nikolaos S. Papageorgiou. Nonlinear Neumann problems with indefinite potential and concave terms. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2561-2616. doi: 10.3934/cpaa.2015.14.2561


Vitali Milman, Liran Rotem. $\alpha$-concave functions and a functional extension of mixed volumes. Electronic Research Announcements, 2013, 20: 1-11. doi: 10.3934/era.2013.20.1


Lasse Kliemann, Elmira Shirazi Sheykhdarabadi, Anand Srivastav. Price of anarchy for graph coloring games with concave payoff. Journal of Dynamics & Games, 2017, 4 (1) : 41-58. doi: 10.3934/jdg.2017003


Paul Pegon, Filippo Santambrogio, Davide Piazzoli. Full characterization of optimal transport plans for concave costs. Discrete & Continuous Dynamical Systems, 2015, 35 (12) : 6113-6132. doi: 10.3934/dcds.2015.35.6113


Peter Hinow, Ami Radunskaya. Ergodicity and loss of capacity for a random family of concave maps. Discrete & Continuous Dynamical Systems - B, 2016, 21 (7) : 2193-2210. doi: 10.3934/dcdsb.2016043


Wen-ling Zhao, Dao-jin Song. A global error bound via the SQP method for constrained optimization problem. Journal of Industrial & Management Optimization, 2007, 3 (4) : 775-781. doi: 10.3934/jimo.2007.3.775


Yingjie Li, Xiaoguang Yang, Shushang Zhu, Dong-Hui Li. A hybrid approach for index tracking with practical constraints. Journal of Industrial & Management Optimization, 2014, 10 (3) : 905-927. doi: 10.3934/jimo.2014.10.905


J. García-Melián, Julio D. Rossi, José Sabina de Lis. A convex-concave elliptic problem with a parameter on the boundary condition. Discrete & Continuous Dynamical Systems, 2012, 32 (4) : 1095-1124. doi: 10.3934/dcds.2012.32.1095


Sophia Th. Kyritsi, Nikolaos S. Papageorgiou. Positive solutions for p-Laplacian equations with concave terms. Conference Publications, 2011, 2011 (Special) : 922-930. doi: 10.3934/proc.2011.2011.922


Artyom Nahapetyan, Panos M. Pardalos. A bilinear relaxation based algorithm for concave piecewise linear network flow problems. Journal of Industrial & Management Optimization, 2007, 3 (1) : 71-85. doi: 10.3934/jimo.2007.3.71


V. V. Motreanu. Multiplicity of solutions for variable exponent Dirichlet problem with concave term. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 845-855. doi: 10.3934/dcdss.2012.5.845


Boumediene Abdellaoui, Abdelrazek Dieb, Enrico Valdinoci. A nonlocal concave-convex problem with nonlocal mixed boundary data. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1103-1120. doi: 10.3934/cpaa.2018053


Junping Shi, Ratnasingham Shivaji. Exact multiplicity of solutions for classes of semipositone problems with concave-convex nonlinearity. Discrete & Continuous Dynamical Systems, 2001, 7 (3) : 559-571. doi: 10.3934/dcds.2001.7.559

2020 Impact Factor: 1.801


  • PDF downloads (101)
  • HTML views (0)
  • Cited by (15)

Other articles
by authors

[Back to Top]